Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 19, 2018, 3:43 AM CDT for Crawford County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 3:43 AM CDT (08:43 UTC)
- Expired
- Mar 19, 2018, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
County Crawford County, KS
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996
WWUS83 KSGF 190843
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
343 AM CDT MON MAR 19 2018
KSZ097-101-190930-
Cherokee KS-Crawford KS-
343 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND
CRAWFORD COUNTIES UNTIL 430 AM CDT...
At 342 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mccune, or 7 miles north of Oswego, moving north at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Columbus... Girard...
Sherman... Mccune...
Walnut... West Mineral...
Hepler... Roseland...
Beulah... Greenbush...
Carona... Farlington...
Hallowell... Brazilton...
Sherwin...
LAT...LON 3768 9509 3767 9477 3716 9487 3715 9508
3738 9507 3739 9509
TIME...MOT...LOC 0842Z 177DEG 50KT 3727 9506
$$
FosterWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 19, 2:02 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 19, 2:02 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 202 AM CDT Mon Mar 19 2018 ...Showers and Some Storms Today... .SHORT TERM...(Today and tonight) Issued at 145 AM CDT Mon Mar 19 2018 A vigorous upper low will track east across southern Missouri today bringing widespread showers and some thunderstorms. Convection across Oklahoma and southern Kansas will spread into southeastern Kansas and western Missouri during the predawn hours into this Monday morning. Deep moisture advection along with strong synoptic scale lift in response to the negative tilt nature of this system and resultant upper level divergence will support widespread coverage of showers. Steep 500 MB height falls and cooling aloft will aid in the destabilization of the lower atmosphere. Most unstable CAPE of around 500 to near 1000 J/KG may develop northward into southwestern Missouri and southeastern Kansas this morning. All of these factors could result in some robust deep convection and the possibility of strong to marginally severe storms this morning. Large hail will be the primary risk if stronger storms materialize. Otherwise expect a band of showers and embedded thunder to spread across the area this morning as the upper tracks east. The more significant rainfall will end from the west as the day progresses but patchy light rain and drizzle will persist into tonight as we remain in a deep cyclonic flow in the wake of the passing upper low. .LONG TERM...(Tuesday through Sunday) Issued at 145 AM CDT Mon Mar 19 2018 Cooler temperatures will settle into the region for Tuesday while cloud cover persist in the wake of the exiting storm system. Some patchy light rain or drizzle could linger into Tuesday morning. Improving weather conditions and warming trend will return as we head into mid and late week. An upper ridge will build into the region by late week as low level warm air advection increases. Will have to monitor for potential rain chances late week into Saturday within this warm air and moisture advection in association with a developing warm front. The next upper level trough will take shape over the western U.S. While the details remain uncertain it appears a cold front will drop through the area later Saturday or Sunday bringing another chance of rain. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Pilots flying in and out of the southwest Missouri airports can expect the development of showers and thunderstorms early this morning. A few of the more intense storms could be severe, with large hail being the primary risk. Any storms that directly impacts an airport will cause lowered flight conditions due to low ceilings and obstruction to visibility. Surface winds will be mainly from the east or east southeast over the next 24 hours. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Cramer
Hazardous weather outlook, Mar 19, 2:10 AM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 210 AM CDT Mon Mar 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 210 AM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited lightning risk. DISCUSSION... A few strong to possibly severe thunderstorms are expected to develop early this morning across southeastern Kansas into southwestern Missouri in response to an approaching upper level storm system. The more intense storms could produce hail up to the size of quarters. Areas generally along and southwest of a line from Fort Scott Kansas to Gainesville Missouri will have the greatest risk for hail. The risk for strong storms will end by this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Mar 19, 3:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
343 AM CDT MON MAR 19 2018
KSZ097-101-190930-
Cherokee KS-Crawford KS-
343 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND
CRAWFORD COUNTIES UNTIL 430 AM CDT...
At 342 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mccune, or 7 miles north of Oswego, moving north at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Columbus... Girard...
Sherman... Mccune...
Walnut... West Mineral...
Hepler... Roseland...
Beulah... Greenbush...
Carona... Farlington...
Hallowell... Brazilton...
Sherwin...
LAT...LON 3768 9509 3767 9477 3716 9487 3715 9508
3738 9507 3739 9509
TIME...MOT...LOC 0842Z 177DEG 50KT 3727 9506
FosterThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:59 AM CDT | Special Weather Statement | SGF | Newton | 31 min |
| Mar 19, 4:07 AM CDT | Special Weather Statement | SGF | Barry | 53 min |
| Mar 19, 4:30 AM CDT | Special Weather Statement | SGF | Lawrence | 45 min |
| Mar 19, 5:05 AM CDT | Special Weather Statement | SGF | Christian | 40 min |
| Mar 19, 5:55 AM CDT | Special Weather Statement | SGF | Benton | 35 min |
| Mar 19, 5:57 AM CDT | Special Weather Statement | SGF | Lawrence | 33 min |
| Mar 19, 6:08 AM CDT | Special Weather Statement | SGF | Pulaski | 37 min |
| Mar 19, 4:14 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 46 min |
| Mar 19, 4:47 AM CDT | Special Weather Statement | SGF | Bourbon | 43 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.